Alert archive / New York / Special Weather Statements in 2020
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 6, 2020, 8:13 PM EST for Monroe County, Orleans County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2020, 8:13 PM EST (01:13 UTC)
- Expired
- Jan 6, 2020, 9:00 PM EST
- In force
- 47 min
- Issued by
- NWS Buffalo, NY
Counties Monroe County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 82 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
590
WWUS81 KBUF 070113
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
813 PM EST Mon Jan 6 2020
NYZ002-003-011-070200-
Orleans-Genesee-Monroe-
813 PM EST Mon Jan 6 2020
...AN AREA OF MODERATE TO HEAVY SNOW WILL AFFECT
EASTERN ORLEANS...MONROE AND NORTHEASTERN GENESEE COUNTIES...
At 806 PM EST, an area of moderate to heavy snow stretching from
northeast Orleans County to northcentral Monroe County will move
southeast into southeastern Orleans, northeastern Genesee and
southern Monroe counties over the next hour or so.
Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Brockport, East Rochester,
Albion, Hilton, Webster, Fairport, Brighton, Hamlin Beach State Park,
Gates-North Gates, Henrietta, Penfield, Le Roy, Spencerport, Byron,
Scottsville and Churchville.
This includes the following highways...
Interstate 390 near exit 12.
Interstate 90 between exits 47 and 46.
Visibilities will drop quickly to less than a half mile in this area
of heavy snow, with some spots possibly seeing visibilities reduced
to one quarter of a mile for a time.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4328 7838 4340 7807 4339 7775 4328 7754
4332 7735 4328 7735 4327 7738 4305 7737
4299 7782 4299 7791 4297 7791 4296 7797
$$
MitchellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 6, 7:04 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 6, 7:04 PM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
704 PM EST Mon Jan 6 2020
.SYNOPSIS...
Lake effect snow will continue to accumulate east of Lake Ontario
tonight. Fair weather will be upon our region tomorrow with
temperatures slightly milder than January normals, before a colder
airmass and additional snow showers move in on Wednesday. High
pressure will move off the New England coast late in the week, with
a southerly flow bringing milder temperatures northward late in the
week, to then be followed by heavy precipitation along a wavy
frontal boundary Saturday and Sunday.
&&
.NEAR TERM /THROUGH TUESDAY/...
Upstream shortwave seen in the WV imagery is quickly dropping
southeast across eastern Quebec which is helping to enhance lake
snows off lake Ontario early tonight. This feature will bring a
brief shot of marginally colder air aloft with 850 hPa dipping to -
10 to -11C. Also, it will ecourage lake induced equilibrium levels
to briefly climb to around 10k to 12K feet. Mesoscale models
increases the low level lift this period, and on the Tug Hill
snowfall rates of an inch to briefly two inches per hour will be
possible. With the marginal temperatures the overall snow
accumulation will be greatest on the higher elevated Tug
Hill...where an additional 5 to 8 inches leading to a 24-hour storm
total of 6 to 12 inches will be possible.
In addition to the lake snows, winds will continue to remain elevate
the first half of tonight. That said, there may be some areas of
blowing snow, though this would mainly be confined to east of Lake
Ontario.
Later tonight, a narrow surface ridge will build from west to east
later resulting in diminishing winds and a partial clearing. This
ridge will also bring an end to the lake effect snow with flurries
east of Lake Erie ending early, and the lake snows. now on a WNW
flow ending across Oswego and southern Lewis counties.
Tuesday this surface ridge, and weak ridging aloft will pass over
our region, with a southerly flow through the afternoon. There will
be a storm system passing by well to our south and east on Tuesday,
with precipitation likely to remain just to our south across
Pennsylvania. This southerly surface flow, behind the ridge of high
pressure to our east and developing storm system to our west will
push a milder airmass back over our region. Though it will remain
mostly cloudy through the day, the warming aloft with 850 hPa
temperatures around -5C will aid in afternoon temperatures reaching
to around 40F across WNY and mid to upper 30s east of Lake Ontario.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A sharp, yet progressive mid level trough will move from
northwest Ontario to Quebec Tuesday night and Wednesday, with a
surface low taking a similar track. A strong trailing cold front
will enter Western NY before daybreak Wednesday, reaching the
eastern Lake Ontario region by mid to late morning. Temperatures
will remain in the low to mid 30s through the first half of
Tuesday night, then begin to drop by Wednesday morning behind
the cold front. Expect temperatures to fall steadily through the
20s during the day Wednesday, with winds gusting in the 30-40
mph range.
A few snow showers will develop along and ahead of the cold front
Tuesday night. A few additional snow showers will continue through
Wednesday as several shortwaves round the base of the mid level
trough and provide periods of large scale ascent. The setup may
support a risk of a few snow squalls as well along the pair of cold
frontal boundaries forecast to cross the region. Snow accumulations
will be very light outside of lake effect areas.
The brief surge of colder air associated with this system will
support a renewed lake response late Tuesday night through
Wednesday. Lake induced equilibrium levels will briefly spike to
nearly 15K feet Wednesday morning as the steepest lapse rates cross
the eastern Great Lakes. The favorable setup will be very brief
given the narrow window of cold air and progressive nature of the
trough. Inversion heights begin to lower substantially later
Wednesday afternoon and evening.
Off Lake Erie...
Expect a brief burst of lake enhanced snow along the first cold
front overnight Tuesday night. The northern edge of this may briefly
reach Buffalo and Batavia, but the bulk of the enhancement will
focus from the Boston Hills and Wyoming County southward into the
western Southern Tier. The NAM and GEM then suggest a brief, fairly
strong east-west oriented band will develop across the western
Southern Tier late Tuesday night and early Wednesday morning. This
brief, well organized band will then quickly weaken during the late
morning and afternoon Wednesday as inversion heights lower and
boundary layer flow veers more northwesterly. It appears there may
be a long enough window to realize advisory amounts of 4-6 inches in
the persistent bands across higher terrain later Tuesday night
through Wednesday.
Off Lake Ontario...
Expect a brief east-west oriented band to organize down the long
axis of the lake by daybreak Wednesday. This will be short lived,
but could briefly become heavy on the Tug Hill Plateau when
superimposed with orographic enhancement. Boundary layer flow then
becomes more northwest by Wednesday afternoon, taking most of the
lake effect snow away from the Tug Hill to the southeast portion of
the lake, and also spreading the snow out into weaker, multiple
bands. Similar to Lake Erie, there may be just enough of a window of
favorable conditions to support advisory snow amounts of 4-6 inches
across the Tug Hill Plateau. Later Wednesday into Wednesday evening,
spotty 1-3 inch accumulations are possible for areas southeast of
Lake Ontario as weaker multiple bands develop.
Any remaining lake effect snow showers southeast of the lakes will
end Wednesday evening as high pressure builds into the eastern Great
Lakes, with much drier air and lowering inversion heights. Partial
clearing and diminishing winds will support good radiational cooling
outside of the remaining lake effect clouds. This will support lows
in the teens areawide, with a few single digits possible in the
Southern Tier valleys if the lake effect clouds clear. Clearing is
more likely east of Lake Ontario, with temperatures dropping below
zero.
A weak trough will cross the area Thursday night. Ongoing warm
advection may allow temperatures to warm enough for any
precipitation to fall as a light mix of rain and wet snow. If this
does materialize, amounts will be minimal.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
The main focus during the long term will be the potential for a
heavy QPF event this weekend. Confidence is fairly high that
significant QPF will fall over the eastern Great Lakes, but there is
a high degree of uncertainty regarding temperature profiles and
subsequently precipitation type.
A strong southern stream wave will eject out of the 4 corners
Friday, reach the mid Mississippi Valley Saturday, and then exit
through New England Sunday. A strong ridge position off the
southeast coast ahead of this system will pump anomalous Gulf of
Mexico moisture well northward through the Ohio Valley and eastern
Great Lakes. The quality of moisture and dynamics coming together,
and also the longevity of the pattern all point towards the
potential for widespread, heavy precipitation from the Gulf coast
all the way to New England, including our region.
Precipitation type is highly uncertain given the expected very tight
thermal gradient across a quasi-stationary boundary stretching from
the Great Lakes to New England. To the south of this frontal zone,
temperatures will remain very warm. To the north of the frontal
zone, strong high pressure over northern Ontario and Quebec will
help to feed in low level cold air, potentially setting the stage
for significant winter precipitation.
Looking at the details, an initial weak wave will cross the eastern
Great Lakes Friday. Temperatures will soar into the 40s and even
lower 50s in strong warm advection ahead of the main trough axis,
allowing any mix of rain and snow early to change to all rain.
Rainfall amounts will be relatively light with this first wave.
A stronger baroclinic wave will move along the boundary later Friday
night and Saturday, with the final, strongest surface and upper
level wave crossing the eastern Great Lakes Saturday night. The GFS
is weakest with this final wave, which allows the active frontal
zone to remain over the eastern Great Lakes for the duration of the
event and results in the highest QPF. The Canadian GEM and ECMWF are
stronger with the final wave, allowing the active frontal zone to
move well north of our area later Saturday and Saturday night,
resulting in warmer temperatures and less QPF.
Expect surface temperatures to drop steadily on Saturday as shallow,
low level northeast flow increases in response to the strong high to
the north. Surface temperatures will likely reach their lowest point
during the first half of Saturday night. If the ECMWF/GEM idea of a
stronger wave verifies, temperatures will then warm again late
Saturday night and Sunday, changing precipitation back to mainly
rain. If the weaker wave of the GFS verifies, surface temperatures
will stay colder and wintry precipitation may continue through the
duration of the event.
As far as impacts go, that will highly depend on the verifying
temperature profiles. If the majority of the precipitation falls as
rain, flooding is likely. If a significant portion of the
precipitation falls into low level temperatures below freezing,
significant freezing rain and sleet is likely. A few model runs,
most notably the 00Z GFS and ECMWF, supported the potential for
heavy snow. These model runs were on the extreme cold side of the
ensemble guidance envelope and seem unlikely. The 12Z guidance
trended warmer aloft, and supports the heavier snow potential
remaining north of our area on the Canadian side of the border.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Upstream shortwave trough tracking past the Lower Lakes early
tonight will reposition lake snows off Lake Ontario on west to
northwest flow. This will send lake snows impacting KART well to
the south of the terminal. Look for lake effect snows and
clouds to settle across the Tug and Oswego County bringing IFR-
LIFR CIGS and VSBYS too this area. It may also bring about
lowering CIGS at KIAG, KBUF, and KROC with a mix of VFR-MVFR for
a few hours. Other than that, the last remain TAF site KJHW
will see VFR conditions continue through the overnight hours as
high pressure begins to influence the region.
Tuesday, VFR at all TAF sites as surface high pressure passing by to
our south will influence our region.
Outlook...
Tuesday night and Wednesday...MVFR to IFR possible at times in
periods of light snow and lake effect snow east of the lakes.
Thursday...Mainly VFR.
Thursday night through Saturday...MVFR to IFR
rain and wintry mix.
&&
.MARINE...
A Gale Warning remains in effect for the eastern waters of Lake
Ontario through early tonight. Small craft headlines are in place
for the rest of the nearshores and have extended Small Crafts for
the Upper Niagara River as winds remain elevated. Later tonight,
winds will drop off as the ridge of high pressure builds in from the
west. The surface ridge will pass across the Lakes Tuesday with
lighter winds and wave action.
Winds and waves will again increase Tuesday night on Lake Erie, and
Wednesday on Lake Ontario as a slightly deeper and colder trough
passes across the Lakes.
&&
.TIDES/COASTAL FLOODING...
Elevated westerly winds will continue into early tonight with
35 knots on the eastern end of Lake Ontario resulting in
significant wave action. This combined with high water levels
will result in lakeshore flooding along the immediate Lake
Ontario shoreline in Jefferson and northern portions of Oswego
County. A Lakeshore Flood Warning continues for these locations.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning until 10 PM EST this evening for
NYZ006-007.
Lake Effect Snow Warning until 4 AM EST Tuesday for NYZ006>008.
MARINE...Small Craft Advisory until 5 AM EST Tuesday for LEZ040-041.
Small Craft Advisory until 10 PM EST this evening for
LEZ020.
Gale Warning until 10 PM EST this evening for LOZ045-
063>065.
Small Craft Advisory until 10 AM EST Tuesday for LOZ043-
044.
Small Craft Advisory until 5 AM EST Tuesday for LOZ042.
&&
SYNOPSIS...AR/Thomas
NEAR TERM...AR/Thomas
SHORT TERM...Hitchcock
LONG TERM...Hitchcock
AVIATION...AR
MARINE...AR/Thomas
TIDES/COASTAL FLOODING...AR/ApffelHazardous weather outlook, Jan 6, 3:39 PM EST, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 339 PM EST Mon Jan 6 2020 NYZ001>003-010>014-021-085-072045- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston- Ontario-Allegany-Southern Erie- 339 PM EST Mon Jan 6 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A sharp frontal zone will stall near the eastern Great Lakes Friday night through Saturday night. Several waves of low pressure will move along this front and combine with copious amounts of moisture to produce heavy precipitation across Western and North Central New York. Confidence is fairly high on heavy precipitation occuring, however there is a high degree of uncertainty with regards to temperatures. If temperatures remain warm enough for most of the precipitation to fall as rain, flooding is possible. If colder temperatures near the surface move into our region, significant amounts of freezing rain and sleet are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-020-072045- Chautauqua-Cattaraugus- 339 PM EST Mon Jan 6 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A brief period of lake effect snow is expected later Tuesday night through Wednesday. Moderate accumulations of 4-6 inches are possible in the most persistent bands across higher terrain. A sharp frontal zone will stall near the eastern Great Lakes Friday night through Saturday night. Several waves of low pressure will move along this front and combine with copious amounts of moisture to produce heavy precipitation across Western and North Central New York. Confidence is fairly high on heavy precipitation occuring, however there is a high degree of uncertainty with regards to temperatures. If temperatures remain warm enough for most of the precipitation to fall as rain, flooding is possible. If colder temperatures near the surface move into our region, significant amounts of freezing rain and sleet are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-005-072045- Wayne-Northern Cayuga- 339 PM EST Mon Jan 6 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A period of strong northwest winds will develop Wednesday and Wednesday evening. The combination of strong onshore flow, high waves, and high water levels may bring an increased risk of lakeshore flooding along the Lake Ontario shore. A sharp frontal zone will stall near the eastern Great Lakes Friday night through Saturday night. Several waves of low pressure will move along this front and combine with copious amounts of moisture to produce heavy precipitation across Western and North Central New York. Confidence is fairly high on heavy precipitation occuring, however there is a high degree of uncertainty with regards to temperatures. If temperatures remain warm enough for most of the precipitation to fall as rain, flooding is possible. If colder temperatures near the surface move into our region, significant amounts of freezing rain and sleet are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-072045- Oswego- 339 PM EST Mon Jan 6 2020 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A brief period of lake effect snow is expected Wednesday. Moderate accumulations of 4-6 inches are possible in the most persistent bands across the higher terrain of the Tug Hill Plateau. A period of strong northwest winds will develop Wednesday and Wednesday evening. The combination of strong onshore flow, high waves, and high water levels may bring an increased risk of lakeshore flooding along the Lake Ontario shore. A sharp frontal zone will stall near the eastern Great Lakes Friday night through Saturday night. Several waves of low pressure will move along this front and combine with copious amounts of moisture to produce heavy precipitation across Western and North Central New York. Confidence is fairly high on heavy precipitation occuring, however there is a high degree of uncertainty with regards to temperatures. If temperatures remain warm enough for most of the precipitation to fall as rain, flooding is possible. If colder temperatures near the surface move into our region, significant amounts of freezing rain and sleet are possible .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-072045- Lewis- 339 PM EST Mon Jan 6 2020 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A brief period of lake effect snow is expected Wednesday. Moderate accumulations of 4-6 inches are possible in the most persistent bands across the higher terrain of the Tug Hill Plateau. A sharp frontal zone will stall near the eastern Great Lakes Friday night through Saturday night. Several waves of low pressure will move along this front and combine with copious amounts of moisture to produce heavy precipitation across Western and North Central New York. Confidence is fairly high on heavy precipitation occuring, however there is a high degree of uncertainty with regards to temperatures. If temperatures remain warm enough for most of the precipitation to fall as rain, flooding is possible. If colder temperatures near the surface move into our region, significant amounts of freezing rain and sleet are possible .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-072045- Jefferson- 339 PM EST Mon Jan 6 2020 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A brief period of lake effect snow is expected Wednesday. Moderate accumulations of 4-6 inches are possible in the most persistent bands across the higher terrain of the Tug Hill Plateau. A sharp frontal zone will stall near the eastern Great Lakes Friday night through Saturday night. Several waves of low pressure will move along this front and combine with copious amounts of moisture to produce heavy precipitation across Western and North Central New York. Confidence is fairly high on heavy precipitation occuring, however there is a high degree of uncertainty with regards to temperatures. If temperatures remain warm enough for most of the precipitation to fall as rain, flooding is possible. If colder temperatures near the surface move into our region, significant amounts of freezing rain and sleet are possible .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>044-062-SLZ022-024-072045- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 339 PM EST Mon Jan 6 2020 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ045-063>065-072045- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 339 PM EST Mon Jan 6 2020 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Local storm report, Jan 6, 4:28 PM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
428 PM EST MON JAN 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 W BUFFALO 42.89N 78.89W
01/06/2020 M4.0 INCH ERIE NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW WARSAW 6SW 42.69N 78.22W
01/06/2020 M4.0 INCH WYOMING NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW SSE ISCHUA 42.24N 78.40W
01/06/2020 M4.1 INCH CATTARAUGUS NY COCORAHS
24-HOUR SNOWFALL.
0730 AM SNOW 1 ENE RANDOLPH 42.17N 78.96W
01/06/2020 M3.5 INCH CATTARAUGUS NY COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW RUSHFORD 42.43N 78.19W
01/06/2020 M3.7 INCH ALLEGANY NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0820 AM SNOW 1 NNE FRANKLINVILLE 42.34N 78.45W
01/06/2020 M4.5 INCH CATTARAUGUS NY COCORAHS
24-HOUR SNOWFALL.
0420 PM SNOW 3 SSW REDFIELD 43.50N 75.85W
01/06/2020 M3.7 INCH OSWEGO NY PUBLIC
&&
EVENT NUMBER BUF2000017
EVENT NUMBER BUF2000018
EVENT NUMBER BUF2000019
EVENT NUMBER BUF2000020
EVENT NUMBER BUF2000021
EVENT NUMBER BUF2000022
EVENT NUMBER BUF2000023
HITCHCOCKLocal storm report, Jan 6, 6:47 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
647 PM EST MON JAN 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM SNOW SPRINGVILLE 5NE 42.55N 78.58W
01/06/2020 M4.5 INCH ERIE NY CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER BUF2000024
JAMSpecial weather statement, Jan 6, 8:13 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
813 PM EST Mon Jan 6 2020
NYZ002-003-011-070200-
Orleans-Genesee-Monroe-
813 PM EST Mon Jan 6 2020
...AN AREA OF MODERATE TO HEAVY SNOW WILL AFFECT
EASTERN ORLEANS...MONROE AND NORTHEASTERN GENESEE COUNTIES...
At 806 PM EST, an area of moderate to heavy snow stretching from
northeast Orleans County to northcentral Monroe County will move
southeast into southeastern Orleans, northeastern Genesee and
southern Monroe counties over the next hour or so.
Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Brockport, East Rochester,
Albion, Hilton, Webster, Fairport, Brighton, Hamlin Beach State Park,
Gates-North Gates, Henrietta, Penfield, Le Roy, Spencerport, Byron,
Scottsville and Churchville.
This includes the following highways...
Interstate 390 near exit 12.
Interstate 90 between exits 47 and 46.
Visibilities will drop quickly to less than a half mile in this area
of heavy snow, with some spots possibly seeing visibilities reduced
to one quarter of a mile for a time.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4328 7838 4340 7807 4339 7775 4328 7754
4332 7735 4328 7735 4327 7738 4305 7737
4299 7782 4299 7791 4297 7791 4296 7797
MitchellThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 8:31 PM EST | Special Weather Statement | BUF | Jefferson, Lewis, Oswego, Wayne | 59 min |
| Jan 7, 4:24 AM EST | Small Craft Advisory | BUF | 48 hr | |
| Jan 7, 12:33 PM EST | Lakeshore Flood Warning | BUF | Cayuga, Oswego, Wayne | 34 hr |
| Jan 7, 1:25 PM EST | Winter Weather Advisory | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Jefferson, Lewis and 2 more | 29 hr |
Nearby
Special Weather Statements in New York, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.